Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$\mathfrak {F}$-categories and $\mathfrak {F}$-functors in the representation theory of Lie algebras

Author: Ben Cox
Journal: Trans. Amer. Math. Soc. 343 (1994), 433-453
MSC: Primary 17B67; Secondary 17B55
MathSciNet review: 1191610
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The fields of algebra and representation theory contain abundant examples of functors on categories of modules over a ring. These include of course Horn, Ext, and Tor as well as the more specialized examples of completion and localization used in the setting of representation theory of a semisimple Lie algebra. In this article we let $\mathfrak {a}$ be a Lie subalgebra of a Lie algebra $\mathfrak {g}$ and $\Gamma$ be a functor on some category of $\mathfrak {a}$-modules. We then consider the following general question: For a $\mathfrak {g}$-module E what hypotheses on $\Gamma$ and E are sufficient to insure that $\Gamma (E)$ admits a canonical structure as a $\mathfrak {g}$-module? The article offers an answer through the introduction of the notion of $\mathfrak {F}$-categories and $\mathfrak {F}$-functors. The last section of the article treats various examples of this theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B67, 17B55

Retrieve articles in all journals with MSC: 17B67, 17B55

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society